# SDR 2004FA0000696

- Difficulty date: September 9, 2004
- Submitted: September 9, 2004
- Operation: General aviation
- Aircraft: N15FG
- Make and model: Piper PA-23-250
- Aircraft serial: 277554112
- Aircraft time: 6,381 hours
- Engine: Lyc TIO540*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 40131
- Condition: Cracked
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, WAS UNABLE TO LOOSEN LT MAIN WHEEL AXLE NUT.  TIRE PRESSURE WAS FOUND TO BE ABOUT 90 PSI INSTEAD OF RECOMMENDED 32 PSI.  TIRE WAS DEFLATED AND AXLE NUT WAS ABLE TO BE REMOVED EASILY.  WHEEL DISASSEMBLED AND INSPECTED.  FOUND TO BE CRACKED IN TWO PLACES AROUND ADJACENT NUT PLATES.  CRACKS WERE PROBABLY DUE TO OVER INFLATION OF TIRE.  RT TIRE PRESSURE FOUND TO BE ABOUT 90 PSI ALSO.  BOTH WHEEL ASSEEMBLIES REPLACED WITH NEW.
